Alert archive / Montana / Flash Flood Warnings in 2015
Flash Flood Warning 1, NWS Missoula, MT
NWS Missoula, MT issued this flash flood warning at May 30, 2015, 3:24 PM MDT for Mineral County, Montana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2015, 3:24 PM MDT (21:24 UTC)
- Expired
- May 30, 2015, 5:30 PM MDT
- In force
- 2 hr
- Issued by
- NWS Missoula, MT
- Area
- Storm-based polygon
- Flood severity
- None
County Mineral County, MT
The radar
The Missoula radar (KMSX), 78 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1654 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
140
WGUS55 KMSO 302124
FFWMSO
MTC061-302330-
/O.NEW.KMSO.FF.W.0001.150530T2124Z-150530T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
324 PM MDT SAT MAY 30 2015
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN MINERAL COUNTY IN WEST CENTRAL MONTANA...
* UNTIL 530 PM MDT
* AT 323 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY. EXCESSIVE RAINFALL OVER THE WEST MULLAN BURN SCAR
WILL RESULT IN DEBRIS FLOW. THE DEBRIS FLOW CAN CONSIST OF
ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF
CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS
WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP
TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS.
&&
LAT...LON 4714 11498 4718 11504 4724 11498
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this flash flood warning went out at May 30, 2:33 PM MDT, 51 minutes earlier.
Area forecast discussion, May 30, 2:33 PM MDT, 51 minutes before
Area Forecast Discussion National Weather Service Missoula MT 233 PM MDT SAT MAY 30 2015 .DISCUSSION...Numerous showers and thunderstorms have developed across north central Idaho and in Northwest Montana down to the I-90 corridor including Missoula and the Northern Bitterroot valley. Storms are expected to increase in coverage and persist through mid to late evening. Impacts include, small hail, lightning, gusty winds and locally heavy rain. A weak ridge builds Sunday along with it warmer temperatures and scattered afternoon showers or a thunderstorm. Monday will be a pretty active day with thunderstorms likely. Convection will begin fairly early in central Idaho then move north to encompass all of western Montana along with the vigorous short wave. There is plenty of dynamic support and moisture available for the potential of some pretty intense thunderstorms, especially in west central and northwest Montana. Very heavy rains, hail and gusty winds are likely with storms Monday afternoon and well into the evening. There is pretty good dynamics to support thunderstorms through Tuesday morning, especially in Northwest Montana. Another significant impact from this system could be the potential for significant rain in far Northwest Montana Monday night through Tuesday. Models are indicating a mid level low pressure system closing off and wrapping precipitation around which could bring some health amounts of rain. There is some uncertainty to the location of this circulation but wherever it ends up (Canada or northwest Montana) significant rain is expected. The rest of next week will bring scattered showers and isolated storms each day. && .AVIATION...Scattered thunderstorms will impact kgpi and kmso through 31/0400z. Some storms will be strong with gusty winds to 40 mph at times, lightning, intense rain and small hail. KBTM and KSMN may see a shower or thunderstorm but they will be less intense and more scattered in nature. Expect lingering showers at all terminals after 31/0400z through Sunday morning. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
In the hours before
Special weather statement, May 30, 2:02 PM MDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
202 PM MDT SAT MAY 30 2015
MTZ001-004-302045-
KOOTENAI/CABINET REGION MT-LOWER CLARK FORK REGION MT-
202 PM MDT SAT MAY 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SANDERS AND
NORTHWESTERN MINERAL COUNTIES UNTIL 245 PM MDT...
AT 202 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HAUGAN...OR 10 MILES SOUTHWEST OF THOMPSON FALLS...MOVING EAST AT 20
MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ST. REGIS...HAUGAN...DE BORGIA...TAFT...SALTESE...EAST PORTAL AND
EDDY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4756 11560 4756 11500 4729 11505 4735 11557
4736 11558 4737 11558 4738 11562 4738 11564
TIME...MOT...LOC 2002Z 276DEG 16KT 4746 11547Special weather statement, May 30, 2:13 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 213 PM MDT SAT MAY 30 2015 MTZ001-003-004-302100- FLATHEAD/MISSION VALLEYS MT-KOOTENAI/CABINET REGION MT- LOWER CLARK FORK REGION MT- 213 PM MDT SAT MAY 30 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANDERS AND NORTH CENTRAL MINERAL COUNTIES UNTIL 300 PM MDT... AT 213 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PLAINS...OR 18 MILES NORTH OF SUPERIOR...MOVING EAST AT 25 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PLAINS...PARADISE...HOT SPRINGS...CAMAS...WEEKSVILLE AND CAMAS PRAIRIE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4737 11514 4748 11522 4763 11465 4740 11454 TIME...MOT...LOC 2013Z 255DEG 22KT 4745 11499
Special weather statement, May 30, 2:25 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 225 PM MDT SAT MAY 30 2015 MTZ001>003-302100- FLATHEAD/MISSION VALLEYS MT-WEST GLACIER REGION MT- KOOTENAI/CABINET REGION MT- 225 PM MDT SAT MAY 30 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL FLATHEAD COUNTY UNTIL 300 PM MDT... AT 225 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES WEST OF WHITEFISH...OR 23 MILES NORTHWEST OF EVERGREEN...MOVING NORTHEAST AT 15 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OLNEY AND LUPFER. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4837 11465 4842 11478 4866 11458 4851 11429 TIME...MOT...LOC 2025Z 207DEG 14KT 4847 11462
Special weather statement, May 30, 2:33 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 233 PM MDT SAT MAY 30 2015 MTZ001>003-302115- FLATHEAD/MISSION VALLEYS MT-WEST GLACIER REGION MT- KOOTENAI/CABINET REGION MT- 233 PM MDT SAT MAY 30 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL FLATHEAD COUNTY UNTIL 315 PM MDT... AT 232 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF WHITEFISH TO 18 MILES WEST OF KALISPELL...AND MOVING NORTHEAST AT 30 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... KALISPELL...EVERGREEN AND WHITEFISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4856 11425 4815 11429 4813 11477 4837 11466 TIME...MOT...LOC 2032Z 222DEG 27KT 4838 11453 4816 11470
Local storm report, May 30, 2:53 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
253 PM MDT SAT MAY 30 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 1 NNW DE BORGIA 47.39N 115.35W
05/30/2015 E0.88 INCH MINERAL MT TRAINED SPOTTER
MOST OF THE HAIL WERE DIME SIZE, BUT A FEW
WERE PENNY TO NICKEL SIZE. THIS SPOTTER WAS
NOT UNDER THE STORM CORE ACCORDING TO RADAR.
STRONG GUSTY WINDS EST. TO 50 MPH.
&&
DTNThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 2:02 PM MDT | Special Weather Statement | MSO | Mineral | 43 min |
| May 30, 2:13 PM MDT | Special Weather Statement | MSO | Sanders | 47 min |
| May 30, 2:25 PM MDT | Special Weather Statement | MSO | Flathead | 35 min |
| May 30, 2:27 PM MDT | Severe Thunderstorm Warning | MSO | Mineral, Sanders | 33 min |
| May 30, 2:33 PM MDT | Special Weather Statement | MSO | Flathead | 42 min |
| May 30, 2:59 PM MDT | Severe Thunderstorm Warning | MSO | Mineral, Sanders | 31 min |
| May 30, 3:32 PM MDT | Special Weather Statement | MSO | Mineral | 28 min |
| May 30, 3:33 PM MDT | Special Weather Statement | MSO | Mineral | 27 min |
| May 30, 3:42 PM MDT | Severe Thunderstorm Warning | MSO | Mineral, Missoula | 33 min |
| May 30, 4:13 PM MDT | Special Weather Statement | MSO | Mineral | 47 min |
| May 30, 4:59 PM MDT | Special Weather Statement | MSO | Missoula | 31 min |
Nearby
Flash Flood Warnings in Montana, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.